Emergency help needed

Discussion in 'The Watercooler' started by hearts and roses, Mar 15, 2012.

  1. hearts and roses

    hearts and roses Mind Reader

    Emergency help needed. easy child crashed skateboarding last night. Tonight she came home in agonizing pain. She asked me for an oxycodone and without thinking I just gave her one, it was a 5mg immediate release tablet. She came out about an hour later and said she felt so out of it. Then she told me she had TWO MOJITOS with her dinner!!! Now I'm petrified that she's going to go to sleep and not wake up.

    Aside from wondering what the hell I was thinking, now I'm a nervous wreck. I know she's not going to die, but how dangerous is this? To drinks and a 5mg oxy in a person who has never had oxy? I hope someone here will be able to give me some info! Thanks.
     
  2. hearts and roses

    hearts and roses Mind Reader

    She seems to be doing okay. She said she's a bit air headed and shaky but not all drugged up. I think she will be okay,I'll checkon her again.
     
  3. InsaneCdn

    InsaneCdn Well-Known Member

    H&R! Please... I don't need a heart attack tonight... (neither do you, of course)

    I'm no expert on that combo... but sure thinking of you.
     
  4. tiredmommy

    tiredmommy Site Moderator

    Call a 24 hour pharmacy and ask the pharmacist.
     
  5. Hound dog

    Hound dog Nana's are Beautiful

    Keep waking her up occasionally, at least until the medication wears off. If you can't rouse her, call 911.

    Odds are she'll sleep it off. But you want to make sure her breathing is ok, that's what you're really watching for. Both the oxy and the alcohol depress respiration, together they really depress it.
     
  6. klmno

    klmno Active Member

    You've gotten sound advice and all I can add is that she'll be fine once all this is out of her system. Really.
     
  7. hearts and roses

    hearts and roses Mind Reader

    I just checked on her again and she's fine...she is annoyed that I'm checking on her which tells me she is A-okay! Lol.

    The immediate release oxy hits hard but then it's out of your system fairly quick.

    Thanks all! Not such an emergency after all. IC, sorry, didn't mean to give you a heart attack!
     
  8. InsaneCdn

    InsaneCdn Well-Known Member

    Well, at least you got my blood pressure up so I could get some work done!
    Glad she's doing better.
     
  9. addie

    addie New Member

    I am totally gobsmacked. I simply do not know what to say.
     
  10. Signorina

    Signorina Guest

    I am sure all is well by now - but the Poison Control Hotline can help with questions like this. Also, encourage lots and lots of water to dilute the alcohol and the pill. Just for future reference.

    Have a good evening!
     
  11. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Well I am late but she is totally fine. the 5 mg oxy is very mild dose. Nothing more than a single percocet. She was probably mostly airheaded due to the drinks.
     
  12. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    Jo, I hope you don't take this as a bashing question or comment, but now that the emergency aspect of the situation is over, I'm wondering why the first thing she asked for was an oxy and why it was so quickly given? Perhaps I'm just more conservative when it comes to medications. My first reaction would have been to ice the area and take a healthy dose of tylenol.

    Sharon
     
  13. hearts and roses

    hearts and roses Mind Reader

    Sharon, good questions. She doesn't just have bruising and swelling - she has horrible road rash, it is painful to look at let alone experience. Her outside of her entire arm is raw and scraped. She has been keeping it cleaned and using antibiotic ointment on it. I DID tell her to take advil and after cleaning it to use the neosporin with pain relief, which she did. She didn't come right out and ask me for the oxy. She asked me for some pain medication that was stronger than advil. And this is where things went awry...

    I just reached into my bag and pulled out the bottle and said, "Here, this will kill the pain." Believe me, after telling H about this incident, I got a really stern talking to.

    Everything is off with me. I am not thinking straight. I have had no qualms about giving my adult daughters a xanax when they're experiencing panic or anxiety, but OXY?? OMG, that is so not me. If I wasn't so completely out of sorts since my surgery, I probably would have just given her three advil, lots of water and pain balm.

    My judgement is clearly off and I need to be careful. I need to call on H or another responsible adult to help me make what should be major decisions while I'm still taking my pain/muscle medications - obviously.

    Fortunately, we're talking about a 5mg tablet with immediate release, which means that the relief is almost instant, but it wears off pretty fast. I even told my Dr this morning what happened and she waved it off, said that it was not a big deal and to stop beating myself up over it. Easy for her to say!

    Thanks, Sharon, for your concerns.
     
  14. buddy

    buddy New Member

    ok, you get it, you are feeling awful, the incident is over and she is fine....you made a mistake and now just learn from it....please dont be too hard on yourself....it was a mistake and she is ok. I think your plan to have others make these kind of judgments is a great idea, you are going through too much right now and in such intense pain, support on this kind of stuff is a sound plan.

    HUGS and hoping she is ok.....
     
  15. hearts and roses

    hearts and roses Mind Reader

    Lol, Buddy, thank you for absolution. Do I have to say ten hail mary's with that? lol.

    See? I am totally off balance. Who jokes with Catholicisms?
     
    Last edited: Mar 16, 2012
  16. susiestar

    susiestar Roll With It

    I am sorry she was hurt, and that you were so scared.

    I think both your doctor AND you are right on this. You should not beat yourself up too badly over this, the doctor was right about that. It is awesome that you told the doctor about it, I am usre it took some courage to do that. YOU are right in that you should be aware that you are not yourself right now and should ask for input from others when emergencies arise. Being on pain medications and/or on muscle relaxers really can mess up your judgement even after your body is adjusted to the medications and you no longer feel so loopy when you take them. This is one reason that I drive very rarely anymore, as rarely as I can get away with. Mostly I am fine but I am on strong medications and if I get too tired or take allergy medications then I can feel it is not safe to drive because my judgement is just a bit off. Not stones or wacky really, just not ME.

    You not only have the medications, you have had a pretty stressful year with all the family things, etc.. so it is pretty normal that you might need some support during this time. Maybe you could put a reminder on a piece of paper in the pill bottle that you need to stop and think and then take the dose of medication. Something to remind you to ask for help if it seems logical to give someone else your medications. Or put a colored ponytail holder around the outside of the bottle and take a second to think about why it is there (which is to remnd you to stop and think before you give medications to anyone) each tme you open the bottle. The ponytail holder is a reminder that is subtle but could remind you of this incident.

    Whatever you do, be kind to yourself! I hope easy child feels better soon.
     
  17. addie

    addie New Member

    I joke about all kinds of things so I would suggest about three hail Mary's and a healthy dose of whatever other faiths do - if anything. I tend to Buddhism so it would be a day of silence for me.
    Oxy has been in the news a lot here recently and I over-reacted. But I would have given WAY more ibuprofen than recommended, and have done with serious pain. Last time it was an adult youth with a very bad sunburn, and I gave him 800 mgs, and it worked. Just to get him through one day.
    I have also given Valium to dogs, and it doesn't work, as the silly things don't know they are supposed to be doped. The vet laughed.
    Well done y ou for telling the doctor. I don't think I would have had the courage.
     
  18. buddy

    buddy New Member


    I am a recovering Catholic so maybe that is why I am not into heavy guilt! just call me sister Dee.......

    Glad you are ok now!
     
  19. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    Jo,
    thanks so much for taking my question/comment in the intended spirit.

    As a 13-year parochial school student, guitarist in the folk mass group, member of the cast of both Godspell and JCSS, and three-times a week Mass attendee during my growing years, I certainly understand Catholic guilt! I am no longer a practicing Catholic, I am now Disciples of Christ (Christian Church), but that guilt is always a part of who I am!!!!!!!

    Hugs,
    Sharon
     
Loading...